What steps do I need to take to figure out this itching problem?

Long story short got diagnosed with yeast got put on nystatin got hives after 2 days of using it got put on a steroid for the hives the hives went away but almost 2 weeks later I'm still.itching horribly idk why I've tried activated charcoal,Im trying a liver cleanse I've tried benadryl zantac,zyrtec ect nothing helps

13 Replies

  • Two suggestions :

    1) Try anti-histamines of the type people buy when they have hay fever.

    2) Try a rigid no-sugar diet for a week to see if it improves anything - no puddings, chocolate, sweets, ice cream, cakes, biscuits or fruit. Avoid sugary breakfast cereal and anything else you might eat which contains sugar.

  • I agree, sounds like an allergic reaction so antihistamines may help. Hope you feel better soon.

  • The symptoms that you mentioned are all hypo related.I don't know if you are diagnosed with hypothyroidism but if you google about the symptoms,you'll see that this disease causes many imbalances in the body due to low stomach acid.Candida grows due to that.There was a naturopathic doctor in USA(forgot his name) who used to treat his patients by balancing their thyroid hormones.

    I had yeast infection before and I had sinus infections almost every month and my skin was so terribly itchy all over.Nothing worked that good but after starting 50mch levo,things are much better now.I am sure with another raise in my dose,I will see some more improvement.

    I also read online on a doctor's website that people with hypothyroidism should never take antihistamines.And that explains why I felt so bad when I was on them.So do your research pls and see if you have thyroid issues.

    Take care.xx

  • I didn't know that people with thyroid problems shouldn't take anti-histamines. Thanks for the info. When I mentioned them in my earlier answer I wasn't suggesting them as a long-term suggestion, I assumed that they would only be taken for a couple of days. If they don't work after that time then there really isn't any point in taking them. And if they do work I would expect them only to be needed for a couple of days anyway.

    I wonder what hay fever sufferers who also have thyroid problems do if they can't take anti-histamines?

  • Hay fever is also a symptom of hypothyroidsm.Anti histamines never gave me any relief in fact made me more sick and I ended up having fever and upper or lower respiratory tract infections.The doctors never believed me but I followed my gut feeling and I never used to take antihistamines instead I started drinking ginger garlic tea when I felt that my nasal passage and throat was getting dry.This tea works better than any antihistamine for me.

    I can only talk about what works for me and what doesn;t.I was searching for the right antihistamine for me but then I read that people with hypothyroidsm shouldn't take antihistamines.I don't remember where I read it but if your thyroid hormones are not balanced than you won't be able to tolerate antihistamines.I am on a low dose of levo. and also low in cortisol .so I guess that's why I can't tolerate antihistamines.

    But now that I have increased my levo.,I don't need antihistamines any more.I do have itchy eyes at night and skin but I am sure when I find my optimal levo dose,these symptoms will be gone.

    So if you are hypoT and taking your thyroid meds but you still have the symptoms then you need to see if you are on enough hormones.

    I hope this helps... xx

  • Yikes, I live on antihistamines - any idea where you read this???

  • No dear,I don't remember which site was it.I didn't bookmark it because it was enough for me to know that I should stay away from antihistamines.Plus I need to focus on getting the right dose of my levo so that I can get rid of all the symptoms that I have.I don't want to take different medicines for different symptoms.I hope you got my point ...xx

  • Absolutely, thanks for replying; good luck with your dosage:-)

  • Hi, have you had your B12 checked as you can get itchy skin if you are deficient.

  • Too much B12 can lead to some itching. A few days ago there was a thread which suggested too much hot showering could cause itching.

  • Both the above are true. Itchy skin does come from sugar.

    There is a leaky gut test which also may be the cause. It is called short term polpeptides. It test how you absorb or if your food. Also if you produce any hydrochloric acid in your stomach together with measuring bacteria and looks at food allergies. Its is not available on the NHS but all the remedies are natural and only used short term. It stops you being tired.

    If you private message me I will tell you where you can have it done.

  • Hi, the first step is to get your B12 levels checked with your doctor, my skin used to itch like made before I was diagnosed, especially my legs I could have scratched them until I drew blood they were that bad, since I have started with B12 injections I don't get it at all, it's worth looking into.

  • My b12 was In the 700 range so not too bad

You may also like...